Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Goodland, KS

June 6, 2014Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2014, 4:17 AM MDT for Kit Carson County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 4:17 AM MDT (10:17 UTC)
Expired
Jun 6, 2014, 4:55 AM MDT
In force
38 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS53 KGLD 061017
SVRGLD
COC063-061115-
/O.NEW.KGLD.SV.W.0064.140606T1017Z-140606T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
417 AM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 515 AM MDT

* AT 413 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
  ARRIBA...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FLAGLER...SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10316 3919 10316 3920 10316 3934 10316
      3946 10275 3907 10268 3904 10308 3904 10316
      3913 10317
TIME...MOT...LOC 1015Z 254DEG 29KT 3913 10329

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
4 follow-up statements
173 
WWUS53 KGLD 061029
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
429 AM MDT FRI JUN 6 2014

COC063-061115-
/O.CON.KGLD.SV.W.0064.000000T0000Z-140606T1115Z/
KIT CARSON CO-
429 AM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KIT
CARSON COUNTY UNTIL 515 AM MDT...

AT 427 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
FLAGLER...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FLAGLER...SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10316 3919 10316 3930 10316 3946 10275
      3907 10268 3904 10308 3904 10316 3913 10317
TIME...MOT...LOC 1029Z 258DEG 37KT 3918 10308

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
027 
WWUS53 KGLD 061040
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
440 AM MDT FRI JUN 6 2014

COC063-061115-
/O.CON.KGLD.SV.W.0064.000000T0000Z-140606T1115Z/
KIT CARSON CO-
440 AM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 515 AM MDT...

AT 436 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF FLAGLER...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 396 AND 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3911 10306 3924 10309 3939 10274 3910 10269
TIME...MOT...LOC 1040Z 258DEG 37KT 3920 10294

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
044 
WWUS53 KGLD 061049
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
449 AM MDT FRI JUN 6 2014

COC063-061115-
/O.CON.KGLD.SV.W.0064.000000T0000Z-140606T1115Z/
KIT CARSON CO-
449 AM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 515 AM MDT...

AT 445 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SEIBERT...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO  
ROOFS...SIDING AND TREES.  THOSE DRIVING ON I-70 SHOULD BE 
ESPECIALLY CAREFUL OF SUDDEN WIND GUSTS.

LOCATIONS IMPACTED INCLUDE...
VONA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 402 AND 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3912 10296 3926 10296 3939 10274 3910 10269
TIME...MOT...LOC 1049Z 258DEG 37KT 3920 10281

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
178 
WWUS53 KGLD 061055
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
455 AM MDT FRI JUN 6 2014

COC063-061105-
/O.CAN.KGLD.SV.W.0064.000000T0000Z-140606T1115Z/
KIT CARSON CO-
455 AM MDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIT CARSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER...SMALL HAIL AND GUSTY WINDS TO AROUND 50 
MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3912 10296 3926 10296 3939 10274 3910 10269
TIME...MOT...LOC 1055Z 258DEG 37KT 3921 10273

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:16 AM MDT, 1 minute earlier.

Area forecast discussion, Jun 6, 4:16 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
416 AM MDT FRI JUN 6 2014

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 416 AM MDT FRI JUN 6 2014

FORECAST CONCERN WILL CONTINUED ACTIVE WEATHER PATTERN. SATELLITE
SHOWING A NEARLY ZONAL PATTERN FROM THE PACIFIC THROUGH NORTH
AMERICA. NUMEROUS SHORTWAVE TROUGHS ARE MOVING THROUGH IN THIS FLOW
WITH THE STRONGEST MOVING INTO THE GREAT BASIN. FLOW THEN BECOMES
MORE AMPLIFIED OVER THE ATLANTIC.

AT JET LEVEL...THE ECMWF AND SREF WERE DOING A LITTLE BETTER THAN THE
REST OF GUIDANCE. AT MID LEVELS...SATELLITE AND UPPER AIR ANALYSIS
WOULD SAY THAT THE GFS/ECMWF/CANADIAN/UKMET ARE DOING THE BEST WITH
THE SREF/NAM THE WORST. THE ECMWF AND SREF WERE DOING THE BEST AT
THE SURFACE. THE GFS/ECMWF/CANADIAN WERE DOING BEST ON THE LOW LEVEL
THERMAL FIELD.

TODAY/TONIGHT...LOW LEVEL BOUNDARIES ALONG WITH ENOUGH INSTABILITY
AND LIFT HAS KEPT THUNDERSTORMS GOING THE ENTIRE NIGHT TO OUR WEST.
LIFT...MOISTURE AND INSTABILITY INCREASE THROUGH THE DAY. SO DO
EXPECT A GRADUAL INCREASE IN COVERAGE THROUGH THE MORNING WITH MORE
RAPID DEVELOPMENT THIS AFTERNOON. MODELS HAVE SLOWED UP ON THE
ARRIVAL OF THE FRONT WITH IT COMING THROUGH TONIGHT. SHORTWAVE
TROUGH AND RIGHT REAR QUADRANT OF THE JET COME THROUGH ABOUT THE
SAME TIME AS THE FRONT.

SO CURRENT TREND OF POPS THROUGH TONIGHT LOOKS GOOD WITH A LARGE AREA
OF STORMS EXPECTED LATER THIS AFTERNOON INTO TONIGHT. AS THE CASE
WITH THE WEDNESDAY NIGHT/THURSDAY CONVECTION...SHOULD HAVE THE FULL
RANGE OF SEVERE WEATHER. MOST OF THE CONVECTION SHOULD BE DONE BY
THE END OF THE NIGHT. WITH CLOUD COVER AND PRECIPITATION COOLED OFF
MAXES A LITTLE.

SATURDAY/SATURDAY NIGHT...THIS PERIOD IS THE MOST UNCERTAIN. FRONT
IS THROUGH THE AREA BY THE BEGINNING OF THE DAY. BEHIND THE EXITING
OVERNIGHT CONVECTION...700 MB RIDGE AND SUBSIDENCE RESIDES OVER THE
AREA EAST OF THE COLORADO BORDER FOR THE DAY AND INTO MOST OF THE
NIGHT. AT THE SAME A MORE OPEN SHORTWAVE TROUGH COMING ACROSS AT 500
MB LATER IN THE DAY AND INTO THE NIGHT. RIGHT REAR QUADRANT
DEVELOPS/MOVES OVER THE NORTHERN/CENTRAL PORTION OF THE AREA DURING
THE AFTERNOON INTO EARLY EVENING. LIFT AND MOISTURE DO GET BETTER AS
THE NIGHT PROGRESSES. SO HAVE THE HIGHEST CHANCE IN THE FAR WEST IN
THE AFTERNOON WITH CHANCE POPS MAKING THEIR WAY ACROSS THE AREA
DURING THE NIGHT.

UPSLOPE WINDS AND CLOUD COVER WILL MAKE FOR A COOLER DAY...AND RATHER
COOL FOR THIS TIME OF YEAR. DID NOT MAKE MUCH OF CHANGE TO THE MAX
TEMPERATURES.

SUNDAY/SUNDAY NIGHT...A RATHER STRONG SHORTWAVE IN NORTHWEST FLOW
ALOFT WILL BE MOVING THROUGH THE AREA IN THE AFTERNOON INTO THE
OVERNIGHT HOURS. RIGHT REAR QUADRANT LOOKS TO DEVELOP OVER THE
AREA DURING THE AFTERNOON AND EVENING AS WELL. FRONT ALSO MOVES
THROUGH THE AREA DURING THE NIGHT. SO POPS WILL INCREASE IN THE
AFTERNOON WITH LIKELY POPS FOR THE NIGHT DUE TO THE DEEP LIFT...
MOISTURE AND PLENTIFUL INSTABILITY. SOME SEVERE WILL BE POSSIBLE
AGAIN BUT EVEN MORE LIKELY WILL BE ANOTHER ROUND OF HEAVY RAINFALL.
CLOUDS AND PRECIPITATION WILL MAKE FOR ANOTHER UNSEASONABLY COOL DAY.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 416 AM MDT FRI JUN 6 2014

THE FAIRLY ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THIS
PERIOD AS A FEW UPPER LEVEL SHORT WAVE TROUGHS MOVE ACROSS THE
TRI-STATE AREA...WITH THE BEST CHANCE FOR RAINFALL FOR THE AREA
BEING WEDNESDAY NIGHT.

MONDAY THE RIGHT ENTRANCE OF THE 500MB JET WILL BE OVER THE AREA
BEHIND A CLOSED 500MB LOW EAST OF THE AREA. ANTICIPATE RAINFALL
CHANCES TO MOVE EAST OF THE AREA WITH THE RIGHT EXIT REGION AS THE
AFTERNOON PROGRESSES. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL
AS THE COOLER AIR MASS LINGERS OVER THE AREA.

DRY CONDITIONS WILL RETURN MONDAY NIGHT THROUGH TUESDAY NIGHT AS A
SHORT WAVE RIDGE AND DRIER AIR MOVE OVER THE AREA. A WARM FRONT
WILL MOVE THROUGH THE AREA TUESDAY BRINGING HIGH TEMPERATURES BACK
TO NEAR NORMAL.

WEDNESDAY AFTERNOON A WEAK 500MB SHORT WAVE TROUGH MOVES OVER THE
SOUTHWEST PART OF THE AREA. WITH SOME INSTABILITY TO TAP INTO AN
ISOLATED STORM IS CERTAINLY POSSIBLE. RAINFALL CHANCES INCREASE
DURING THE EVENING AS A FRONT MOVES THROUGH THE AREA ACCOMPANIED BY
THE 500MB SHORT WAVE TROUGH AND INSTABILITY INCREASES. IN ADDITION
MIXING RATIOS INCREASE DURING THE NIGHT AS THE SHORT WAVE TROUGH
MOVES THROUGH WHICH WILL FURTHER HELP STORMS TO DEVELOP. THIS IS
ALSO THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS DUE TO 0-6KM
BULK SHEAR OF 35KTS.

THURSDAY TEMPERATURES QUICKLY REBOUND AS WARMER AIR MOVES IN FROM
THE WEST.  RAINFALL CHANCES CONTINUE AS ANOTHER 500MB SHORT WAVE
TROUGH MOVES ACROSS THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1140 PM MDT THU JUN 5 2014

BIG CHANGES THIS TAF CYCLE COMPARED TO 00Z TAFS. WITH THICK ANVIL
CIRRUS STREAMING OVER AND ADDITIONAL STORMS DEVELOPING ALONG THE
FRONT RANGE...THINK STRATUS/FOG DEVELOPMENT IS UNLIKELY SINCE
TEMPS WILL STRUGGLE TO COOL. CANT RULE OUT STRATUS/FOG BUT NO
LONGER THINK A MENTION IS JUSTIFIED. WIDESPREAD CONVECTIVE
DEVELOPMENT IS ANTICIPATED TOMORROW AS A VIGOROUS SHORTWAVE
TROUGH...NOW LOCATED OVER NEVADA...MOVES THROUGH. STORMS MAY
DEVELOP EARLY TOMORROW...BEFORE NOON...OVER THE FRONT RANGE AND
HEAD EAST. TRIED TO HIGHLIGHT A WINDOW OF OPPORTUNITY FOR STORMS
AT BOTH SITES BUT COULD NOT PINPOINT EXACT TIMING WITHIN THE 8
HOUR WINDOW PROVIDED. WILL LET FUTURE TAF SETS FURTHER PINPOINT
THUNDERSTORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...

KS...NONE.
CO...NONE.
NE...NONE.

&&

SHORT TERM...BULLER
LONG TERM...JTL
AVIATION...RRH
Hazardous weather outlook, Jun 5, 10:45 PM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 PM MDT THU JUN 5 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061815-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 PM MDT THU JUN 5 2014 /1145 PM CDT THU JUN 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY MOVE INTO EAST COLORADO TONIGHT.
WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED BUT A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ACROSS
THE ENTIRE AREA. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
WILL BE THE MAIN THREATS.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE TRI STATE AREA OVER
THE WEEKEND. AT THIS TIME...THERE IS A LOW PROBABILITY OF SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE BE REQUIRED.

In the hours before

Special weather statement, Jun 5, 11:35 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1135 PM MDT THU JUN 5 2014

KSZ013-060600-
SHERMAN-
1135 PM MDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTH SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 1130 PM MDT THE GOODLAND RADAR WAS DETECTING SOUTHWEST WINDS
GUSTING UP TO 50 MPH SOUTH OF I-70 BEHIND A THUNDERSTORM OUTFLOW
BOUNDARY.

THESE WINDS WILL CONTINUE FOR THE NEXT 20-30 MINUTES BEFORE
DECLINING AS THE BOUNDARY MOVES FURTHER EAST.

&&

LAT...LON 3914 10187 3913 10203 3936 10203 3934 10155
      3914 10154 3913 10187
TIME...MOT...LOC 0532Z 278DEG 6KT 3929 10171

LUNDQUIST
Special weather statement, Jun 5, 11:58 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1158 PM MDT THU JUN 5 2014

KSZ013-060630-
SHERMAN-
1158 PM MDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 1155 PM MDT THE GOODLAND RADAR DETECTED SOUTHWEST WINDS GUSTING
UP TO 50 MPH BEHIND AN OUTFLOW BOUNDARY NEAR GOODLAND.  THE BOUNDARY
WILL MOVE EAST AT 25 MPH...BUT THE WINDS MAY REMAIN FOR UP TO AN
HOUR OVER THE COUNTY.

&&

LAT...LON 3955 10139 3914 10140 3915 10197 3955 10186
TIME...MOT...LOC 0556Z 274DEG 22KT 3933 10168

LUNDQUIST
Special weather statement, Jun 6, 12:21 AM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1221 AM MDT FRI JUN 6 2014

COZ091-060730-
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
1221 AM MDT FRI JUN 6 2014

DECAYING THUNDERSTORMS PRODUCING WIND GUSTS UP TO 50 MPH WILL
CONTINUE OVER THE VARIOUS PARTS OF COUNTY FOR THE NEXT HOUR OR SO.

JTL
Special weather statement, Jun 6, 12:28 AM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1228 AM MDT FRI JUN 6 2014

KSZ013-060730-
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
1228 AM MDT FRI JUN 6 2014

DECAYING THUNDERSTORMS PRODUCING WIND GUSTS OF 50 MPH WILL
CONTINUE OVER THE COUNTY FOR THE NEXT HOUR OR SO.

JTL
Special weather statement, Jun 6, 3:02 AM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT FRI JUN 6 2014

COZ091-060920-
KIT CARSON COUNTY-
302 AM MDT FRI JUN 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...

AT 257 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLAGLER...MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3941 10316 3940 10288 3914 10285 3913 10316
TIME...MOT...LOC 0902Z 265DEG 30KT 3924 10304

LUNDQUIST
Special weather statement, Jun 6, 3:51 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
351 AM MDT FRI JUN 6 2014

COZ091-061005-
KIT CARSON COUNTY-
351 AM MDT FRI JUN 6 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EAST KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 344 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
WEAKENING THUNDERSTORM NEAR BETHUNE...MOVING EAST AT 45 MPH.  EVEN
THOUGH THIS STORM IS WEAKENING...WIND GUSTS AROUND 50 MPH ARE STILL
POSSIBLE.  THOSE DRIVING ON I-70 SHOULD BE PREPARED FOR SUDDEN GUSTS
FROM THIS STORM.

&&

LAT...LON 3940 10257 3943 10205 3909 10205 3910 10259
TIME...MOT...LOC 0950Z 266DEG 41KT 3929 10237

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:07 PM MDTSpecial Weather StatementGLDCheyenne53 min
Jun 5, 6:53 PM MDTSpecial Weather StatementGLDCheyenne22 min
Jun 5, 7:00 PM MDTSevere Thunderstorm WarningGLDCheyenne16 min
Jun 5, 10:55 PM MDTSpecial Weather StatementGLDCheyenne35 min
Jun 6, 3:02 AM MDTSpecial Weather StatementGLDKit Carson18 min
Jun 6, 3:17 AM MDTSevere Thunderstorm WarningGLDKit Carson31 min
Jun 6, 3:51 AM MDTSpecial Weather StatementGLDKit Carson14 min
Jun 6, 4:57 AM MDTSpecial Weather StatementGLDKit Carson18 min
Jun 6, 3:51 PM MDTSevere Thunderstorm WarningGLDCheyenne39 min
Jun 6, 4:05 PM MDTSevere Thunderstorm WarningGLDYuma55 min
Jun 6, 4:08 PM MDTFlash Flood WatchGLDCheyenne, Kit Carson14 hr
Jun 6, 4:20 PM MDTTornado WarningGLDYuma40 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningGLDYuma62 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Jun 6, 5:19 PM MDTTornado WarningGLDCheyenne, Kit Carson26 min
Jun 6, 5:47 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson28 min
Jun 6, 5:50 PM MDTTornado WarningGLDCheyenne25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.